Last year, the makers of over-the-counter, single ingredient liquid pediatric acetaminophen began converting these medicines to a single concentration across all brands to standardize dosing and prevent dosing errors.
Now, both infants’ and children’s acetaminophen are the same strength to standardize concentration and dosing across all single-ingredient liquid acetaminophen products. You can find the concentration (160mg/5mL) for the medicine on the front of the medicine bottle. The standardized concentration for both infant and children’s liquid acetaminophen products is 160mg/5mL. The infant medicines now come with dosing syringes and the children’s medicines now come with dosing cups.
The former “infants’ concentrated drops” are no longer sold. But as the transition is still recent, some parents and caregivers may find both the old “concentrated drops” and/or the new concentrations in their home medicine cabinets. Both are safe to use, but be sure to check the concentration, always read the label, and follow the dosing instructions of the medicine you have.